I have been taking 20mg of Prozac for 8 weeks now and whilst it has helped with my anxiety and depression to a degree it has caused me to feel so fatigued that I often have to sleep in the afternoon (even though I am sleeping anything from 10 hours upwards at night). I am not able to function like this and am keen to get back to work. Is 8 weeks long enough to give it for the fatigue to subside or should I try something else. I am not keen to start again unless I have to and had every side effect with the Prozac. The fatigue in itself is now making me anxious as I am afraid I won't be able to function normally again (without falling asleep). Should I give it another month? Any past experiences would be greatly appreciated. I take the Prozac at night.
Fluoxetine - Prozac 8 weeks in and feeling very fatigued during the day?
Question posted by ClareJewell on 4 July 2016
Last updated on 6 March 2022 by chaiream10
Two family members felt very tired during the day, on both Prozac and (previously on Lexapro), and so their doctor told them to take the medicine at night before bed, and that resolved that issue!
Everyone reacts differently to the same medications. Perhaps Prozac triggers something in your brain that makes you sleepy. I would take the advice of others and speak to my doctor. But in the interim you can try coffee or caffeinated tea to stay awake. Since you are not complaining about the depression or anxiety being worse... you may be able to function on a reduced dosage of Prozac. Get well... Manager 5
I don't think fatigue is a common side effect of Prozac. Anxiety is more common. I would talk with my doctor.
8 weeks is long enough for any side effects to go away or lessen. It appears that it is a side effect for you that is going to stick around. You can give it more time if you want, that is a person choice.
I understand not wanting to try something else. Once you have been through side effects it is hard to start another med and have the possibility of going through the side effects again. Talk to your doc about the alternatives you may have.
Hope it all works out for you :)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.